Homotopy ribbon concordance, Blanchfield pairings, and twisted Alexander polynomials

Friedl, S., Kitayama, T., Lewark, L., Nagel, M. and Powell, M. (2022) Homotopy ribbon concordance, Blanchfield pairings, and twisted Alexander polynomials. Canadian Journal of Mathematics, 74(4), pp. 1137-1176. (doi: 10.4153/S0008414X21000183)

[img] Text
280322.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.



We establish homotopy ribbon concordance obstructions coming from the Blanchfield form and Levine–Tristram signatures. Then, as an application of twisted Alexander polynomials, we show that for every knot K with nontrivial Alexander polynomial, there exists an infinite family of knots that are all concordant to K and have the same Blanchfield form as K, such that no pair of knots in that family is homotopy ribbon concordant.

Item Type:Articles
Additional Information:S.F. was supported by the SFB 1085 “higher invariants”, funded by the DFG. T.K. was supported by JSPS KAKENHI Grant Numbers JP18K13404, JP18KK0380. L.L. was supported by the Emmy Noether Program of the DFG. M.N. gratefully acknowledges support by the SNSF Grant 181199.
Glasgow Author(s) Enlighten ID:Powell, Dr Mark
Authors: Friedl, S., Kitayama, T., Lewark, L., Nagel, M., and Powell, M.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Canadian Journal of Mathematics
Publisher:Cambridge University Press
ISSN (Online):1496-4279
Published Online:12 April 2021
Copyright Holders:Copyright © Canadian Mathematical Society 2021
First Published:First published in Canadian Journal of Mathematics 74(4): 1137-1176
Publisher Policy:Reproduced in accordance with the publisher copyright policy

University Staff: Request a correction | Enlighten Editors: Update this record